Alert archive / North Carolina / Flash Flood Warnings in 2019

Flash Flood Warning 11, NWS Raleigh, NC

June 18, 2019Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 18, 2019, 7:53 PM EDT for Forsyth County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2019, 7:53 PM EDT (23:53 UTC)
Expired
Jun 18, 2019, 10:16 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

727 
WGUS52 KRAH 182353
FFWRAH
NCC067-190245-
/O.NEW.KRAH.FF.W.0011.190618T2353Z-190619T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
753 PM EDT Tue Jun 18 2019

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Forsyth County in central North Carolina...

* Until 1045 PM EDT
  
* At 752 PM EDT, Doppler radar indicated slow moving thunderstorms 
  producing flooding across the warned area. Flash flooding is 
  expected to begin shortly.

* Some locations that will experience flooding include...
  Winston-Salem, Kernersville, Clemmons, Bermuda Run, Huntsville,
  Lewisville, Walkertown, Rural Hall, Pfafftown and Belews Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Be 
especially cautious at night when it is harder to recognize the 
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8040 3599 8042 3601 8042 3606 8046
      3604 8049 3605 8051 3609 8052

$$

10
2 follow-up statements
873 
WGUS72 KRAH 190057
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
857 PM EDT Tue Jun 18 2019

NCC067-190245-
/O.CON.KRAH.FF.W.0011.000000T0000Z-190619T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
857 PM EDT Tue Jun 18 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
FORSYTH COUNTY...

At 857 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already
fallen. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Huntsville,
Lewisville, Walkertown, Rural Hall, Pfafftown and Belews Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Be 
especially cautious at night when it is harder to recognize the 
dangers of flooding.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. 

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8040 3599 8042 3601 8042 3606 8046
      3604 8049 3605 8051 3609 8052

$$

10
441 
WGUS72 KRAH 190216
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1016 PM EDT Tue Jun 18 2019

NCC067-190225-
/O.CAN.KRAH.FF.W.0011.000000T0000Z-190619T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth NC-
1016 PM EDT Tue Jun 18 2019

...THE FLASH FLOOD WARNING FOR FORSYTH COUNTY IS CANCELLED...

The heavy rain has ended and flood waters have receded. Flooding is 
no longer expected to pose a threat. Please continue to heed any 
remaining road closures. Be especially cautious at night when it is 
harder to recognize the dangers of flooding.

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8040 3599 8042 3601 8042 3606 8046
      3604 8049 3605 8051 3609 8052

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:38 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 18, 7:38 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
738 PM EDT Tue Jun 18 2019

.SYNOPSIS...
A moist and unstable air mass coupled with a series of upper level
disturbances will trigger periods of scattered showers and
thunderstorms through Wednesday night. A much stronger disturbance
aloft and associated cold front will cross our region Thursday and
Thursday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 335 PM Tuesday...

Flash Flood Watch remains in effect through tonight for Guilford and
Forsyth counties.

Little change from earlier thinking. The greatest coverage of
convective activity will remain along a low level confluence zone in
the 925-850mb located in vicinity of the NC/VA border. While the
showers and storms will lose a bit of their intensity with the
setting of the sun this evening, the approach of a minor s/w, seen
on water vapor imagery lifting east-northeast across the Deep South,
will provide enough lift to sustain scattered convection well into
the overnight hours. Due to this continued threat for convection,
will maintain the current watch for the Winston-Salem/Greensboro
areas but refrain from expanding in areal coverage at this time.

To the south and southeast of Raleigh, the presence of a minor s/w
ridge axis will limit convection to just the incursion of the
seabreeze into our southeast counties. But even there, coverage
should be limited to isolated/widely scattered.

Overnight temperatures near 70 to the lower 70s.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
As of 350 PM Tuesday...

The aforementioned s/w approaching from the Deep South will traverse
central NC Wednesday morning-early afternoon. The presence of this
feature interacting with the abundantly moist and conditionally
unstable air mass will support/sustain a few showers and a t-storm
or two Wednesday morning, mainly along and west of highway 1.

Later in the day, a differential heating boundary (a result of the
extensive cloudiness and scattered convection over the Piedmont)
will likely support scattered convection Wednesday afternoon,
basically along and east of highway 1. While the atmosphere is
projected to be moderately unstable, it will remain weakly sheared.
Thus, bulk of the convection will remain below severe criteria.

The extensive cloudiness to start the day, and the prospect for
scattered convection throughout the day, anticipate temperatures to
be a tad cooler than normal for most of the region. Will forecast
highs Wednesday in the mid-upper 80s. If the clouds are thick
through mid afternoon across the western Piedmont, could see max
temps no higher than the lower 80s.

The mid level disturbance will depart our region by late afternoon.
Weak subsidence in its wake should limit/inhibit convective develop
once the sun has set. This should may lead to partial clearing
overnight and the possible formation of patchy fog toward early Thu
morning. Overnight temperatures near 70 to the lower 70s.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 350 PM Tuesday...

Multiple disturbances within a shear axis over the Western US will
move east to the OH Valley by Thursday morning and then across the
Mid-Atlantic States Thursday afternoon, with modest forcing for
accent from 30-60m height falls aloft across the NC/VA border. With
increasing instability owing to highs in the upper 80s to lower 90s
increasing, steepening mid-level lapse rates to near -7 C/km and and
surface dewpoints near 70 or greater, the downstream environment
should be ripe for convection. A 40-50kt mid-level speed max
accompanying the shortwave will certainly enhance deep layer shear
at 30-35kt and support organization of convection once its
initiated.  Forcing and instability overlap suggest best coverage
north of US-64 at the moment.

Convection and the effective front look to moves east of the area
after midnight, with a return flow again develops through the weekend
and a more stable environment briefly over the area on Friday before
the heat and humidity return through early next week. Mid/upper
level ridging over the east central us would support an MCS track
toward VA and northern NC by Sunday/Monday, albeit with low
confidence timing.  Models then indicate the ridge axis shift east
over NC and weakening as a system list to the Great Lakes, though
this appears a bit aggressive for the season and pattern, so will
stick with continued upper 80s and lower 90s through the period.

&&

.AVIATION /00Z WEDNESDAY THROUGH MONDAY/...
As of 735 PM Tuesday...

24 hour TAF period: Scattered showers and thunderstorms will
continue this evening and into a good part of tonight. Heavy rain
will result in reduced visibilities and lowering cigs. Strong gusty
winds will also accompany stronger thunderstorms. All terminals will
have the threat of rain/storms through tonight, while KRDU, KRWI and
KFAY have yet to get hit today. Some sub-vfr fog and low stratus
will be possible overnight, with the greatest coverage coincident
with where rain fell this afternoon and over the next several hours.
Given that showers and storms are possible at all terminals, have
included mention everywhere, though for now best chances will be at
KINT and KGSO, lowest chance right now would be at KFAY. Any
fog/stratus should slowly lift after sunrise Wednesday, though a few
lingering MVFR cigs are possible into the late morning/early
afternoon. -KC

Looking ahead: The threat for convection and adverse aviation
parameters will continue Thursday into Thursday night with the
approach and passage of a cold front. Improved aviation conditions
anticipated Friday through Saturday as a slightly drier stable air
mass settles over the area. A moistening atmosphere will lead to the
probability of early morning/fog and low clouds by Sunday along with
a threat for afternoon-early evening convection. -WSS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for NCZ021-022.

&&

SYNOPSIS...MWS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...BLS
AVIATION...KC/WSS
Hazardous weather outlook, Jun 18, 4:01 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
401 PM EDT Tue Jun 18 2019

NCZ021-022-191000-
Forsyth-Guilford-
401 PM EDT Tue Jun 18 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additionally, thunderstorms through early this evening will be
capable of producing wind gusts up to 45 mph and hail to the size of
quarters.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms will be possible Thursday afternoon
into evening as a potent upper level system approaches from the
west. Locally damaging wind gusts and hail will be the primary
threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-023>027-038>041-191000-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Davidson-Randolph-Chatham-Wake-
401 PM EDT Tue Jun 18 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms through early this evening will be capable
of producing wind gusts up to 50 mph and hail to the size of
quarters. Additionally, locally heavy rain and flooding may result if
storms regenerate and track over the same areas tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms will be possible Thursday afternoon
into evening as a potent upper level system approaches from the
west. Locally damaging wind gusts and hail will be the primary
threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ028-042-043-073>078-083>086-088-089-191000-
Edgecombe-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
401 PM EDT Tue Jun 18 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms will be possible Thursday afternoon
into evening as a potent upper level system approaches from the
west. Locally damaging wind gusts and hail will be the primary
threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 18, 6:41 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
641 PM EDT Tue Jun 18 2019

NCZ011-182330-
Halifax NC-
641 PM EDT Tue Jun 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HALIFAX COUNTY
UNTIL 730 PM EDT...

At 641 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles east of Halifax to
14 miles southeast of Littleton. Movement was north at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Roanoke Rapids, Halifax, Littleton, Weldon, Medoc Mountain State
Park, South Weldon, Airlie, Roanoke Rapids Lake, Rosemary and
Tillery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3650 7782 3648 7776 3649 7773 3648 7764
      3644 7762 3641 7755 3637 7755 3634 7759
      3632 7757 3630 7754 3632 7744 3629 7741
      3626 7741 3624 7738 3623 7738 3617 7788
      3644 7792 3651 7789
TIME...MOT...LOC 2241Z 181DEG 12KT 3629 7744 3625 7779

77
Special weather statement, Jun 18, 7:17 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
717 PM EDT Tue Jun 18 2019

NCZ007>009-024-025-040-190015-
Chatham NC-Vance NC-Durham NC-Person NC-Granville NC-Orange NC-
717 PM EDT Tue Jun 18 2019

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
SOUTHEASTERN PERSON...VANCE...EASTERN ORANGE...GRANVILLE...
NORTHEASTERN CHATHAM AND DURHAM COUNTIES UNTIL 815 PM EDT...

At 717 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from near Oxford to near
Chapel Hill. Movement was north at 20 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Durham, Chapel Hill, Henderson, Oxford, Creedmoor, Carrboro, Butner,
Kittrell, Rougemont and Stem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3639 7829 3617 7841 3616 7846 3618 7849
      3608 7854 3605 7854 3603 7857 3608 7869
      3607 7875 3603 7875 3601 7870 3595 7873
      3592 7878 3593 7880 3591 7881 3575 7911
      3625 7898 3654 7871 3654 7832
TIME...MOT...LOC 2317Z 199DEG 18KT 3628 7858 3586 7899

77
Special weather statement, Jun 18, 7:20 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
720 PM EDT Tue Jun 18 2019

NCZ011-028-190015-
Edgecombe NC-Halifax NC-
720 PM EDT Tue Jun 18 2019

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT EDGECOMBE
AND SOUTHEASTERN HALIFAX COUNTIES UNTIL 815 PM EDT...

At 720 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms 7 miles south of Tarboro, moving north at 25
mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Tarboro, Scotland Neck, Princeville, Pinetops, Macclesfield, Hobgood,
Conetoe, Speed, Leggett and Kingsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3609 7731 3600 7741 3591 7734 3580 7743
      3580 7747 3576 7752 3568 7766 3573 7772
      3579 7774 3627 7758 3619 7733 3617 7731
      3616 7726 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 2320Z 201DEG 20KT 3581 7759

77
Special weather statement, Jun 18, 7:23 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Raleigh NC
723 PM EDT Tue Jun 18 2019

NCZ007-023-024-190015-
Alamance NC-Person NC-Orange NC-
723 PM EDT Tue Jun 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALAMANCE...
SOUTHWESTERN PERSON AND NORTHWESTERN ORANGE COUNTIES UNTIL 815 PM
EDT...

At 723 PM EDT, Doppler radar was tracking a strong thunderstorm near
Prospect Hill, moving northeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Roxboro, Carr, Hyco Marina, Bushy Fork and Hyco Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3637 7892 3615 7925 3621 7937 3625 7935
      3624 7915 3629 7915 3649 7914
TIME...MOT...LOC 2323Z 213DEG 15KT 3621 7926

77
Special weather statement, Jun 18, 7:28 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
728 PM EDT Tue Jun 18 2019

NCZ021-190030-
Forsyth NC-
728 PM EDT Tue Jun 18 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FORSYTH COUNTY UNTIL
830 PM EDT...

At 727 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Enon to near
Mocksville. Movement was northeast at 20 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Winston-Salem, Clemmons, Bermuda Run, Huntsville, Lewisville,
Walkertown, Rural Hall, Stanleyville, Pfafftown and Donnaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8010
      3603 8016 3603 8021 3600 8022 3600 8032
      3597 8040 3599 8042 3601 8042 3606 8046
      3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 2327Z 228DEG 16KT 3617 8042 3596 8052

77
Special weather statement, Jun 18, 7:46 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Raleigh NC
746 PM EDT Tue Jun 18 2019

NCZ073-074-083-084-190045-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-
746 PM EDT Tue Jun 18 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ANSON...
MONTGOMERY...NORTHWESTERN RICHMOND AND STANLY COUNTIES UNTIL 845 PM
EDT...

At 746 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marshville, or 11 miles west of Wadesboro, moving northeast at 25
mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Albemarle, Wadesboro, Troy, Badin Lake, Biscoe, Ansonville, Plyler,
Sturdivants, Polkton and Norwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

Cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3550 8025 3550 7998 3547 7980 3538 7973
      3483 8018 3485 8031 3486 8032 3520 8028
      3520 8030 3518 8031 3517 8035 3518 8037
      3517 8040
TIME...MOT...LOC 2346Z 213DEG 23KT 3502 8027

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:11 PM EDTSpecial Weather StatementRAHForsyth64 min
Jun 17, 10:30 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth7 hr
Jun 18, 1:51 AM EDTAreal Flood AdvisoryRAHDavidson3 hr
Jun 18, 4:08 AM EDTFlash Flood WatchRAHForsyth, Guilford24 hr
Jun 18, 4:32 AM EDTAreal Flood AdvisoryRAHDavidson37 min
Jun 18, 1:45 PM EDTSpecial Weather StatementRAHPerson60 min
Jun 18, 2:48 PM EDTSpecial Weather StatementRAHVance57 min
Jun 18, 3:06 PM EDTSpecial Weather StatementRAHGuilford54 min
Jun 18, 3:48 PM EDTSpecial Weather StatementRAHGranville, Person, Vance57 min
Jun 18, 4:52 PM EDTSpecial Weather StatementRAHWayne, Wilson38 min
Jun 18, 5:30 PM EDTSpecial Weather StatementRAHEdgecombe60 min
Jun 18, 5:34 PM EDTSpecial Weather StatementRAHForsyth, Guilford56 min
Jun 18, 6:41 PM EDTSpecial Weather StatementRAHHalifax49 min
Jun 18, 7:17 PM EDTSpecial Weather StatementRAHDurham, Granville, Vance58 min
Jun 18, 7:20 PM EDTSpecial Weather StatementRAHEdgecombe55 min
Jun 18, 7:23 PM EDTSpecial Weather StatementRAHPerson52 min
Jun 18, 7:28 PM EDTSpecial Weather StatementRAHForsyth62 min
Jun 18, 7:35 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jun 18, 7:46 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly59 min
Jun 18, 7:52 PM EDTAreal Flood AdvisoryRAHGuilford3 hr

Nearby

Flash Flood Warnings in North Carolina, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.